I Have been on Amitriptyline for the last 17 years and as soon as I went on it I started gaining weight I probably gained about 35 pounds. All I wanted to do was eat after I took It. I would wake up durning the nights, but remained on it because of severe migranes. I still would get them two to three times a week but at least I would not be in bed for days with them and they would just last a short time. Just in the last two months I have went off of it and went on Topamax and have lost 35 pounds and have not had one migrane yet. I have so much more energy because the Ameitiptyline made me feel blah. I took 100 mg of it and not take 100 mg of the Topamax. So far I have not had any side effects. I also have a hard time loosing weight. I think I not only lost weight from Topamax but from also getting off the Ameitriptyline. The Topamax makes soda taste bad so all I want to drink is water. Wishing you the best of luck.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.